Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 163, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 1, 2012, 3:55 PM EDT for Hoke County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 3:55 PM EDT (19:55 UTC)
- Expired
- Jul 1, 2012, 4:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 104 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:00 PM EDT | HAIL 1.75 | 4 Wsw Rockfish, NC | GOLFBALL SIZE HAIL ON HENDRIX ROAD SOUTHEAST OF RAEFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:56 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS52 KRAH 011955
SVRRAH
NCC093-012030-
/O.NEW.KRAH.SV.W.0163.120701T1955Z-120701T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ROCKFISH...OR 6 MILES SOUTHEAST OF
RAEFORD...MOVING SOUTHEAST AT 15 MPH. GOLF BALL SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3483 7934 3486 7934 3487 7935 3495 7936
3509 7909 3505 7909 3496 7903 3496 7904
3495 7903 3483 7919
TIME...MOT...LOC 1954Z 307DEG 15KT 3493 7911
$$
221 follow-up statement
657
WWUS52 KRAH 012029
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT SUN JUL 1 2012
NCC093-012039-
/O.EXP.KRAH.SV.W.0163.000000T0000Z-120701T2030Z/
HOKE NC-
429 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOKE COUNTY EXPIRES
AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3483 7934 3486 7934 3487 7935 3495 7936
3509 7909 3505 7909 3496 7903 3496 7904
3495 7903 3483 7919
TIME...MOT...LOC 2029Z 307DEG 15KT 3484 7897
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:00 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 1, 2:00 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT SUN JUL 1 2012 .SYNOPSIS... UPPER LEVEL HIGH PRESSURE WILL HOLD OVER THE SOUTHEAST STATES THROUGH WEDNESDAY... WHILE A SERIES OF UPPER LEVEL DISTURBANCES TRACKS SOUTHEASTWARD FROM THE OHIO VALLEY ACROSS THE MID ATLANTIC REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1015 AM SUNDAY... SYNOPTIC OVERVIEW: THE MID LEVEL PATTERN REMAINS FAIRLY STAGNANT WITH 12Z UPPER AIR ANALYSES SHOWING AN ANTICYCLONE CENTERED OVER GA AND A FAIRLY SWIFT (FOR JULY) WNW FLOW TO ITS NORTH AND NORTHWEST... ON THE ORDER OF 35-40 KTS NEAR THE NC/VA BORDER. AN 850 MB TROUGH EXTENDS THROUGH CENTRAL NC... JUST EAST OF THE ANTICYCLONE CORE BETWEEN BIRMINGHAM AND ATLANTA (A SLIGHT BUMP TO THE SW FROM 24 HRS AGO)... AND TEMPS HERE REMAIN QUITE WARM AT 24-25C. AT THE SURFACE... A WEAK PRESSURE TROUGH EXTENDED FROM VA ACROSS KY AND CENTRAL IL TO SE IA... WITH THE STRONGER SYNOPTIC FRONT FURTHER NORTH FROM MN ACROSS SRN MI AND NRN OH THROUGH PA/NYC... AND A SURFACE TROUGH THROUGH THE WRN PIEDMONT OF THE CAROLINAS TO CENTRAL GA. PRECIP CHANCES AND SEVERE RISK: WITH EVIDENCE OF A STRONG EML ON REGIONAL SOUNDINGS... LAPSE RATES THROUGH THE COLUMN IN THE VICINITY AND UPSTREAM REMAIN RATHER HIGH... 6 C/KM AT 0-3 KM AND STEEPENING RAPIDLY... AND LIKEWISE IN THE MID LEVELS AT 7.5-8.0... EXPECTED TO RISE TOWARD 8.5 C/KM. MODELS ARE CONSISTENTLY SHOWING VERY STRONG INSTABILITY THIS AFTERNOON WITH LIFTED INDICES OF -10C TO -15C AND OVER 5000 J/KG OF MLCAPE MAINLY ALONG AND EAST OF HIGHWAY 1. THE 0C TO -20C LAYER ALOFT CONTINUES TO MOISTEN WITH RISING PW... AND GIVEN EXPECTATIONS OF VIGOROUS PARCEL ACCELERATION THIS AFTERNOON WITHIN THE MIXED PHASE HAIL GROWTH ZONE (-10C TO -30C LAYER CAPE OVER 1500 J/KG) AND IMPROVING DEEP LAYER SHEAR TO 25-40 KTS... THE RISK OF SEVERE STORMS -- LIKELY BEGINNING AS DISCRETE HAIL-PRODUCING CELLS BEFORE MORPHING INTO A QUASI-LINEAR SEVERE-WIND-DOMINANT CONVECTIVE COMPLEX (SUGGESTED BY THE DEEP AND STILL RATHER DRY MIXED LAYER ON FORECAST SOUNDINGS. FORWARD-PROPAGATING OUTFLOW FROM LAST NIGHT'S MCS OVER SRN IN IS STRENGTHENING ANEW OVER THE KY/VA BORDER... SUPPORTED BY STRENGTHENING UPPER DIVERGENCE... AND THIS FEATURE IS ON PACE TO REACH OUR CWA BY 1 PM. THE UPPER DIVERGENCE MAXIMUM IS EXPECTED TO SPREAD THROUGH CENTRAL NC THROUGH THE AFTERNOON INTO THE EVENING. THE SURFACE INVERSION HAS NOT YET MIXED OUT WITH ABUNDANT CONVECTIVE INHIBITION REMAINING BUT ELEVATED INSTABILITY IS HIGH AND THE INVERSION SHOULD BE QUICKLY BROKEN AS TEMPS (ALREADY IN THE MID 80S TO NEAR 90) STEADILY CLIMB. THE COMBINATION OF INCREASING DYNAMIC FORCING FOR ASCENT (WHICH INCLUDES THE MCV RESULTING FROM THE IN MCS) AND INSTABILITY (BUOYED BY SURFACE DEW POINTS THAT ARE MUCH HIGHER THAN YESTERDAY... BY 5 TO 15 DEGREES OUTSIDE OF THE OUTFLOW-AFFECTED TRIAD) SUGGESTS A GOOD CHANCE OF STRONG TO SEVERE STORMS SPREADING OVER NC THIS AFTERNOON INTO THE EVENING. REGARDING TEMPS... THE MORNING CONVECTIVE-DEBRIS MID CLOUDS HELPED HOLD READINGS UP A BIT OVERNIGHT... AS DID THE SURGE IN DEW POINTS. AS THESE CLOUDS ARE ALREADY DEPARTING... HEATING IS STRONG WITH CURRENT TEMPS RUNNING NEAR TO A FEW DEGREES ABOVE THE TEMPS AT THIS TIME YESTERDAY (THIS IS DUE IN PART TO THE WARMER LOWS HOWEVER). WITH THICKNESSES CLOSE TO YESTERDAY... EXPECT READINGS TO CONTINUE TO SOAR THROUGH THE 90S... ALTHOUGH THE INSTANCES OF 100+ READINGS MAY NOT BE AS PLENTIFUL AS YESTERDAY GIVEN THE ARRIVAL OF THE CONVECTION FROM OUR NORTHWEST... AND WITH THE LIKELIHOOD OF SOME HIGH-BASED CONVECTIVE AND SEA-BREEZE CLOUDS. THE SLIGHTLY LOWER TEMPS WILL BE MORE THAN OFFSET BY THE HIGHER HUMIDITY TO CREATE OPPRESSIVE HEAT INDEX VALUES... THUS THE EXCESSIVE HEAT WARNING WILL BE LEFT AS IS THROUGH EARLY EVENING... SINCE SUCCESSIVE DAYS OF THIS KIND OF HEAT WITH SCANT LITTLE RELIEF AT NIGHT HAVE BEEN SHOWN TO EXACERBATE THE RISKS OF HEAT-RELATED ILLNESSES. HIGHS 98-104 AND LOWS TONIGHT 71-77. -GIH && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... AS OF 340 AM... MODELS CONSISTENT IN KEEPING SURFACE TROUGH OVER CENTRAL NORTH CAROLINA INTO MONDAY NIGHT... BUT WITH RISING PRESSURES... WHILE 850 MILLIBAR HEIGHTS RELATIVELY STATIC. THUS EXPECT LOW LEVEL THICKNESSES TO FALL AND TRIPLE DIGIT HIGH TEMPERATURES TO RETREAT SOUTH. HOWEVER SOME HIGH TEMPERATURES OVER 99 DEGREES STILL EXPECTED... MAINLY SOUTH... AND EAST OF INTERSTATE 95. WITH LOW 70S DEWPOINTS EXPECTED IN THE SOUTH... WILL RETAIN A EXCESSIVE HEAT WATCH FOR AREAS NEAR AND SOUTH OF GOLDSBORO TO WADESBORO. HEAT ADVISORIES MAY VERIFY ELSEWHERE ALONG AND EAST OF HIGHWAY ONE... BUT TOO FAR OUT IN TIME FOR ISSUANCE OF ADVISORIES. HIGH TEMPERATURES 98 TO 101. MID LEVEL LAPSE RATES BECOME LESS STEEP BUT INSTABILITY AND POTENTIAL ENERGY SIMILAR TO SUNDAY PERSIST. CONVECTIVE TRIGGER TEMPERATURES CONTINUE HIGH AND MOST CONVECTION SHOULD NOT FIRE UNTIL MID TO LATE AFTERNOON MONDAY. SEVERE THREAT WILL CONTINUE TO BE PRIMARILY DAMAGING DOWNBURST WINDS BUT STRENGTH MINIMALLY TRIMMED BY LESS SEVERE MID LEVEL LAPSE RATES AND REDUCED DOWNDRAFT CAPE. ONE INCH HAIL A LESSER THREAT. CONVECTION MOST LIKELY TO CONTINUE INTO THE NIGHT NEAR AND EAST OF THE SURFACE TROUGH... HIGHWAY ONE AND EAST. CONVECTION AND SEVERE THREAT MAY PERSIST TO SUNRISE WITH A LOW LEVEL JET DEVELOPING ONCE THE NEAR SURFACE INVERSION SETS UP. AMPLE MOISTURE ABOVE 10000 FEET TO SUSTAIN CONVECTION. 40 PERCENT CHANCES EAST AND 30 WEST. LOW LEVEL THICKNESSES FORECAST TO FALL TO NEAR 1425 METERS AT GREENSBORO BY SUNRISE TUESDAY. CLOUDS AND MOISTURE WILL INHIBIT COOLING. STRONG DOWNDRAFTS MAY SEND SOME READINGS INTO THE UPPER 60S... BUT LOW TO MID 70S FOR LOW TEMPERATURES WILL BE MORE COMMON. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 340 AM SUNDAY... MEDIUM RANGE GUIDANCE SUGGESTS A GENERAL NW FLOW ALOFT AROUND THE MID LEVEL RIDGE SITUATED OVER THE SOUTHEAST -- A PATTERN FAVORABLE FOR RIDGE-RIDING CONVECTIVE CLUSTERS THIS TIME OF YEAR -- WILL CONTINUE INTO THE MIDDLE OF THE WEEK. THIS PATTERN WILL BE FOLLOWED BY THE ESTABLISHMENT OF A WEAKNESS/SHEAR AXIS IN THE HOT MID LEVEL RIDGE...ENCOURAGED BY A TROUGH OFFSHORE THE PAC NW COAST THIS MORNING...BY THU INTO THE WEEKEND. BOTH PATTERNS SUGGEST PROBABILITY OF PRECIPITATION SHOULD BE AT OR ABOVE CLIMO - IN THE 20-30 PERCENT RANGE. CONSENSUS H85 TEMPS WITHIN A DEGREE OR TWO OF 20 SUGGESTS CONTINUED HOT CONDITIONS...WITH TEMPERATURES GENERALLY 92 TO 99 AND LOWER TO MIDDLE 70S EACH DAY AND NIGHT...RESPECTIVELY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 200 PM SUNDAY... VFR CONDITIONS WILL DOMINATE THROUGH MIDDAY MONDAY AT ALL SITES. BUT THE MAIN CONCERN IS SCATTERED STRONG TO SEVERE STORMS THIS AFTERNOON. SUCH STORMS HAVE ALREADY AFFECTED INT AND GSO WITH NORTHWESTERLY (CROSSWIND AT GSO) WINDS BRIEFLY SUSTAINED NEAR 20 AND GUSTING TO 30-35 KTS. SIMILAR WINDS... AND STRONGER THAT COULD GUST TO 50 KTS... WILL BE POSSIBLE FOR A 1-2 HR PERIOD THIS AFTERNOON AT ALL LOCATIONS. EVEN NOT CLOSE TO A STORM... A GUST FRONT EXTENDING FROM JUST SOUTH OF BURLINGTON THROUGH HILLSBOROUGH TO NEAR ROXBORO WILL BRING WINDS OF 35-40 KTS. SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL TAF SITES UNTIL 8 PM THIS EVENING. MVFR FOG IS POSSIBLE 08Z-13Z MONDAY MORNING AT RDU/FAY/RWI. BEYOND MIDDAY MONDAY... ISOLATED TO SCATTERED STORMS ARE POSSIBLE FROM LATE MORNING THROUGH AFTERNOON... AND STRONG GUSTY WINDS OVER 50 MPH COULD OCCUR IN AND NEAR ANY STORMS. OTHERWISE... VFR CONDITIONS ARE LIKELY TO HOLD... WITH POSSIBLY SOME EARLY MORNING MVFR FOG. -GIH && .CLIMATE... DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET: JULY 1 (SUNDAY)-- RDU: 99 (2005) GSO: 98 (1954) (RECORD ALREADY BROKEN TODAY BY A HIGH OF 99) FAY: 104 (1959) JULY 2 (MONDAY)-- RDU: 101 (1954) GSO: 98 (1954) FAY: 106 (1931) ALL TIME RECORD HIGHS: RDU: 105 DEGREES (6/29/2012, 8/21/2007, 8/18/1988, 7/23/1952) GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912) FAY: 107 DEGREES (8/9/2007, 7/22/1932) && .RAH WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 11 PM EDT THIS EVENING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR NCZ078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...99 LONG TERM...MWS AVIATION...HARTFIELD
Hazardous weather outlook, Jul 1, 4:31 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 431 AM EDT SUN JUL 1 2012 NCZ083>086-088-089-020845- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ078-020845- WAYNE- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-024>028-040>043-073>077-020845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ021>023-038-039-020845- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 1, 3:33 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL RAEFORD 34.98N 79.22W
07/01/2012 E1.00 INCH HOKE NC EMERGENCY MNGR
QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1200453
SECLocal storm report, Jul 1, 3:37 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 6 NW CLAYTON 35.71N 78.52W
07/01/2012 E1.00 INCH WAKE NC TRAINED SPOTTER
QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1200454
SECLocal storm report, Jul 1, 3:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 S BONNIE DOONE 35.08N 78.96W
07/01/2012 E1.75 INCH CUMBERLAND NC PUBLIC
GOLF BALL SIZE HAIL
&&
EVENT NUMBER RAH1200455
SECLocal storm report, Jul 1, 3:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 3 ESE FAYETTEVILLE 35.05N 78.85W
07/01/2012 E1.00 INCH CUMBERLAND NC TRAINED SPOTTER
QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1200456
SECLocal storm report, Jul 1, 3:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
352 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 2 S CLAYTON 35.62N 78.45W
07/01/2012 E1.00 INCH JOHNSTON NC TRAINED SPOTTER
QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1200457
SECLocal storm report, Jul 1, 3:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 NW FALLS LAKE 35.98N 78.65W
07/01/2012 M1.00 INCH WAKE NC PUBLIC
&&
EVENT NUMBER RAH1200458
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:31 PM EDT | Special Weather Statement | RAH | Guilford | 59 min |
| Jun 30, 10:29 PM EDT | Special Weather Statement | RAH | Alamance | 46 min |
| Jun 30, 10:41 PM EDT | Special Weather Statement | RAH | Granville, Person | 64 min |
| Jun 30, 10:58 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 62 min |
| Jun 30, 11:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 32 min |
| Jul 1, 1:10 AM EDT | Special Weather Statement | RAH | Franklin, Nash, Vance, Warren | 65 min |
| Jul 1, 1:30 AM EDT | Special Weather Statement | RAH | Stanly | 60 min |
| Jul 1, 2:55 AM EDT | Special Weather Statement | RAH | Warren | 50 min |
| Jul 1, 4:00 AM EDT | Special Weather Statement | RAH | Granville, Person | 60 min |
| Jul 1, 4:06 AM EDT | Special Weather Statement | RAH | Halifax | 54 min |
| Jul 1, 4:30 AM EDT | Special Weather Statement | RAH | Vance | 45 min |
| Jul 1, 5:07 AM EDT | Special Weather Statement | RAH | Nash | 53 min |
| Jul 1, 7:16 AM EDT | Special Weather Statement | RAH | Warren | 74 min |
| Jul 1, 11:03 AM EDT | Special Weather Statement | RAH | Forsyth | 3 hr |
| Jul 1, 12:30 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 60 min |
| Jul 1, 12:52 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 38 min |
| Jul 1, 1:41 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Granville, Guilford, Orange, Person and 1 more | 64 min |
| Jul 1, 2:12 PM EDT | Special Weather Statement | RAH | Richmond | 48 min |
| Jul 1, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 45 min |
| Jul 1, 2:20 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Orange, Wake | 55 min |
| Jul 1, 2:31 PM EDT | Special Weather Statement | RAH | Harnett | 44 min |
| Jul 1, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 72 min |
| Jul 1, 2:37 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 21 min |
| Jul 1, 2:47 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 58 min |
| Jul 1, 2:54 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 66 min |
| Jul 1, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland | 61 min |
| Jul 1, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 57 min |
| Jul 1, 3:16 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 74 min |
| Jul 1, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 78 min |
| Jul 1, 3:44 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 2 hr |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 57 min |
| Jul 1, 4:10 PM EDT | Areal Flood Advisory | RAH | Edgecombe | 66 min |
| Jul 1, 4:24 PM EDT | Tornado Warning | RAH | Sampson | 12 min |
| Jul 1, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Sampson | 66 min |
| Jul 1, 4:59 PM EDT | Heat Advisory | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more | 22 hr |
| Jul 1, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 68 min |
| Jul 1, 7:48 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 87 min |
| Jul 1, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.